MAUDE Adverse Event Report: MICROVENTION INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICROVENTION INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FREDX5026
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 08/24/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
No product(s) were returned for evaluation, but five images were provided by the customer for evaluation.One image shows the fred in the left supraclinoid ica; however, the detail is not sufficient to comment on the opening of the braid.The proximal and distal markers appear open on the image.Another image shows a red arrow to what is reported as a left a1 dissection (long, thin filling defect); however, the review determined that the area marked by the red arrow is consistent with the shadow of the microcatheter, as it is seen crossing the ica terminus and continuing along the lateral wall of the supraclinoid ica.The cause for the non-opening of the proximal fred is not seen in these images; furthermore, no images were provided that show the hemorrhage itself on ct or mri, or the cause and location of the perforation that caused the hemorrhage.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.The instructions for use (ifu) identifies intrcranial hemorrhage and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an ica aneurysm treatment, the fredx distal portion was placed at ica terminus and was opened at the opposed vessel wall, but the proximal portion did not open fully past a curve in the patient's neurovascular anatomy.The physician re-sheathed and re-deployed the fredx multiple times to try to open the proximal end fully.After complete deployment, the physician made several attempts to open the proximal end by using a microcatheter and guidewire, but he was unable to gain access to the fredx.The physician then chose to enter the contralateral vasculature through the acom to access the fredx with a sl-10 microcatheter, and he was able to open the proximal portion of the fredx with ample wall apposition.The physician did a final run of the procedure and did not notice anything.At some point, the patient was brought back to the angiosuite and the physician noticed a vessel bleed on the contralateral vasculature that was not noticed during the final run of the procedure.The patient passed away due to bleeding on the contralateral side in the acom/a1 region.It was reported that the vessel bleed was due to the physician's maneuver accessing the distal portion of the fredx through the contralateral vasculature and was not in relation to the fredx device.

Brand Name
FRED X27
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15471992
Report Number2032493-2022-00372
Device Sequence Number2892764
Product Code OUT
UDI-Device Identifier00842429114469
UDI-Public(01)00842429114469(11)211214(17)241130(10)0000132273
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberFREDX5026
Device Catalogue NumberFREDX5026
Device Lot Number0000132273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 27 MICROCATHETER
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexFemale